MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC BALLOON KYPHOPLASTY ESSENTIALS KIT; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC BALLOON KYPHOPLASTY ESSENTIALS KIT; ARTHROSCOPE
Catalog Number NH152PB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 03/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown whether this product caused or contributed to the reported event, we are filling this mdr for notification purpose.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent kyphoplasty.Post-op the patient's vertebral body 'crumbled'.Reportedly the patient had severe pain after the kyphoplasty and as a result required corpectomy at the level.

Brand Name
BALLOON KYPHOPLASTY ESSENTIALS KIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7552280
Report Number1030489-2018-00775
Device Sequence Number1201055
Product Code HRX
UDI-Device Identifier00643169703544
UDI-Public00643169703544
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNH152PB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR